[ Home | Contents | Search | Post | Reply | Next | Previous | Up ]
Time: 6:58:14 PM
Remote Name: 18.104.22.168
I have an 11 year old daughter who has been experiencing some health problems for the last few years. She suffers from urge incotinence (running to the bathroom to urinate). She has been taking Ditropan (Oxybutynin Chloride) which is an anticholingeric medication. I believe that she has always had a sluggish bowel, but since taking the ditropan has run into a lot of problems which we believe are due to constipation caused by the medication i.e. very severe stomach cramps, soiling caused by a stretched bowel etc.
n the last year she has also been experiencing spells of nausea, dizziness, blurry vision and "near fainting" episodes. A lot of these symptoms can also be side effects of the ditropan. She has also been experiencing "near fainting" episodes every now and then when she has been sitting or kneeling for a while, then goes to stand up. She feels sick, dizzy, goes pale and collapses but doesn't actually lose consciousness. She has also had a number of collapsing episodes at her karate class when she was exercising vigorously. I thought she was experiencing low blood sugar problems but a GI doctor I took her to for the stomach problems suggested that perhaps she was having a vaso-vagal reaction. I didn't have a clue what he was talking about as he didn't really explain anything other than to say that she probably has low blood pressure (which does in fact run in my family although not to this extent!)
I spent quite a while trying to find any information I could on this condition as it has been very worrisome this past year having a daughter collapse every now and then! Needless to say she is very embarassed by this problem. I was amazed to find so many other people who had much more sever reactions than my daughter. I was also interested to see that a number of people with this problem also experienced the sever cramping and bowel difficulties. Oddly enough she also experiences leg pains which I saw listed as a complaint in the forum. The GI doctor suggested that she would probably outgrow this condition but I have to say that after reading all the responses posted in the forum I am not so sure that this will necessarily happen. Do these symptoms sound like she could indeed be experiencing vaso-vagal symptoms? Does anyone have any suggestions which might help my daughter?